MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM CR HF INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM CR HF INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71422977
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to complains of soreness and stiffness.The surgeon explanted the femoral component and downsized it from an anthem cr size 8 to a legion ps size 7 and also replaced the insert from a cr 9mm to a ps 11mm.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the patient underwent a revision surgery due to soreness and stiffness.Per email communication, the requested surgical report and x-rays are not available.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM CR HF INSERT SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10781784
Report Number1020279-2020-06097
Device Sequence Number3773589
Product Code JWH
UDI-Device Identifier00885556656112
UDI-Public00885556656112
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K170648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422977
Device Catalogue Number71422977
Device Lot Number17CM17652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420578, LOT: 19HM17606; 71422847, LOT: 16DM18602
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;